... mental up lifting . to touch on my story first yes like many of you i had knee surgury was given vicodin in the beginning and then changed to tramadol because they did not want to get hooked on vicdin lol. i was in the medical field for 20 years as a nurse decided to change for a while but with all my background i still fell for the line nonaddictive which is a crime.need less to say over the year i have become just that taking 8 to 12 pills a . but as it happens the lord stepped in and prevented me getting more [ i will thank him later lol ] . came off7 days ago cold did have a few lortabs lasted about a day, this is my fear my brain will not shut off and can be sorrow or stupid random thought have not slept i 3 days the tiredness is over whelming the tummy problems are the same i know very strongley that this is not the way but i am here now and feel that doing a titer down will put that darn pill back in my mouth this i promice that will never happen again but would like some help on how to settle this wonderful brain god gave me lol all of you people are wonderful and just sharing your stories help so mush sorry if i went on to long but i pray for u all and understand keep up the fight we will win with god
Hello there robert. First, you did not go to long. Not at all. I understand very well how in some ways you are feeling. Over the years, I've run into a medication or two that were difficult to stop. You are in a good place. Many other people here who will help you in ways that I can't. I 'll say this, and I mean this, very sincerely, there is always pain, in some form of another, for we are humans, but unlike our four legged friends, who rely on instinct, we have the abilty to overcome, think things out, take what we need from one another, and in doing so, we give or pass it along to another. Best of wishes, and wishes do come true, it often may come in a way, manner that we might not see, immediately, but it will be there.
Welcome to our wonderful site of caring and compassionate people first!
Now I do not want to frighten you, but going cold turkey off Tramadol/Ultram can cause seizures, please be aware of this.
You may want to google a few things, knowledge is power. Please check out The Thomas Recipe for a list of otc and RX meds you may need while in WD.
Also, if you've the time google Post Acute Withdrawal Syndrome for opiates.
It explains just WHY you cannot sleep, and why you may be experiencing panic attacks or depression.
Opiate (or opioid) pain meds can cause serotonin, norepinephrine, dopamine and our endorphins to get all out of whack, thus making us feel like sh$t !!
This too shall pass, yet it takes a while, especially if you've been on them a long time.
I also did a cold turkey WD from OxyContin, which I was prescribed for almost ten years, and a picnic it was NOT!!!
If you are suffering horribly, please see your doc, as depression and anxiety and the beloved insomnia suck to say the least.
Do you think you could handle taking any prescription meds in a responsible manner? I mean no offense by this question, it needs to be asked though.
If you feel the answer is yes, then ask for a benzodiazapine to get you through for a short while, they are addictive as well, which I am sure you are quite aware, having been in the medical field. But Benzo's really can help in this lovely time of withdrawal.
Best wishes to you Robert, and keep us posted on how you are doing!
Robert, welcome, Im glad you are here. I don't give much advice, but am here if you just want to talk. We have several on here that really give good advice and know their stuff ! LOL I was a nurse for 25 yrs! That field can do a number on ya. Hang in there and Im here if you need to talk, Von-1 (vonnie)
you are where you need to get a lot of support, I have chronic pain from Polio and it's lasting effects, today I ended up with an infection in 3 places that require me to take Cipro and Augmentin, I also am forced to lower my pain medicine from 40mg every 8 hours to 8mg so that I can breathe deep enough to get over this, I know God has a plan for you, You are gifted, very blessed and you can come through this. I can drop meds when it has to be I understand our problem is a bit different but I still want to support you, Please know as you've already said thee are so many fine people of here, Sweetlemon, Pledge, Laurie Shay, Dzoobaby, Dave and Robert and Pattishan and Maso, Uppy and Joebud, Christine ATU, Suzanne, and Rajive, and Marvell and Vonnie they are wonderful and so many more that come they mean so much
I posted last night I am the one sick with the infections, (had to drop pain meds because not breathing well) I at times under even prescribed circumstances will go off a narcotic like Morphine, I have even had withdrawls so bad that I have had diarrhea, shakes, seizures, sneezing, vomiting, I haven't been able to remain off that is if I want to be pain free enough to walk (due to late effects of polio), so I have a good idea what it's like , I have done so many things to divert my attention, read a book, watch a comedy show, even to delay a dose of medicine I do things to distract myself, I have used this support group to talk with others who are in a rough condition, I think you said or aluded to saying the mind is a powerful tool, Sleeping will come (I can't advise you) but in retrospect I have taken Ambien, Restoril, Dalmane, Sonata, Doriden, these all gave me such horrid nightmares, hangover, sick stomach,
or didnn't help until I resolved myself to telling the doctor I do not want sleeping medication, I explained how it did me, I didn't ask but I figured that they had a common effect, so once I am really tired I go to sleep, otherwise I open and read it makes me really sleepy, I am sure it does not work for many but I can't tolerate the effects of what causes people to take these medications, It isn't easy but I think the body is far better off without those drugs. I was even given secobarbitol, I slept all right but was so lethargic from the experience. I wish you the very best, Keep fighting there are so many wonderful people on here, I gave you a partial list of fantastic people but there are so many that naming everyone wouldn't happen but the people are so caring and want to help in any way they can, a group that is so deserving of being known about! You my friend please hang in there, We're here and want to help in any way we can~~
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 May 2010 • 16 answers
Posted 6 May 2012 • 9 answers
Posted 17 Jul 2012 • 7 answers
Posted 28 Mar 2014 • 1 answer
Posted 31 Aug 2016 • 0 answers